Selected Cephalosporins & Penicillins/Probenecid Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Probenecid may decrease the ability of your kidneys to remove some antibiotics.
What might happen:
Levels of the antibiotic may be increased. This can be beneficial or necessary if you have a difficult to treat infection. However, higher levels of antibiotic may also increase your risk for adverse effects such as stomach upset, diarrhea, fever, loss of appetite, nausea/vomiting or rash.
What you should do about this interaction:
Make sure your healthcare professional (e.g. doctor or pharmacist) knows which medicines you are currently taking and about any kidney problems you may have.These medicines are sometimes given together for increased effectiveness of the antibiotic. Contact your doctor if you notice any side effects from the antibiotic including stomach upset, diarrhea, loss of appetite, fever, nausea, vomiting or rash. The antibiotic or the dose of the antibiotic may need to be changed.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
Free RX Coupon
Save up to 80% on your prescriptions.
Save up to 80% on your prescription with WebMDRx
You Might Also Like
Are you currently using Ceclor oral?
This survey is being conducted by the WebMD marketing sciences department.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.